Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 372, NWS North Platte, NE

August 10, 2007Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 10, 2007, 4:54 PM MDT for Garden County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2007, 4:54 PM MDT (22:54 UTC)
Expired
Aug 10, 2007, 5:45 PM MDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Garden County, NE

The radar

The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:03 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1402 J/kg
Mixed-layer CIN
-311 J/kg
Mixed-layer LCL
1762 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 102254
SVRLBF
NEC069-102345-
/O.NEW.KLBF.SV.W.0372.070810T2254Z-070810T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 PM MDT FRI AUG 10 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 545 PM MDT

* AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF DOGTOWN FLATS...OR ABOUT 13 MILES
  NORTHWEST OF OSHKOSH...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOGTOWN FLATS BY 510 PM MDT...
  7 MILES SOUTHEAST OF CRESCENT LAKE NWR BY 530 PM MDT...
  DEER LAKE AND 9 MILES SOUTH OF BRITTON LAKE BY 545 PM MDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4189 10227 4162 10257 4146 10246 4164 10208

$$

13
1 follow-up statement
000 
WWUS53 KLBF 102314
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
615 PM CDT FRI AUG 10 2007

NEC069-102345-
/O.CON.KLBF.SV.W.0372.000000T0000Z-070810T2345Z/
GARDEN NE-
515 PM MDT FRI AUG 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL GARDEN COUNTY...

AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR DOGTOWN FLATS...OR ABOUT 16 MILES NORTH
OF OSHKOSH...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEER LAKE BY 525 PM MDT...
  8 MILES SOUTHEAST OF BRITTON LAKE BY 540 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4189 10227 4162 10257 4146 10246 4164 10208

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:40 PM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 10, 2:40 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT FRI AUG 10 2007

.SYNOPSIS...
    AT 19Z...HAND ANALYSIS OF THE SURFACE DATA SHOWED A DRY LINE
ACROSS EASTERN COLORADO AND ANOTHER EAST-WEST ORIENTED WIND SHIFT
BOUNDARY ACROSS NORTHEAST TO NORTH CENTRAL NEBRASKA. VISIBLE
SATELLITE IMAGERY SHOWED SIGNIFICANT CUMULUS DEVELOPMENT IN
NORTHEAST AND NORTH CENTRAL NEBRASKA. A SPECIAL 18Z SOUNDING AT
NORTH PLATTE SHOWED STRONG INSTABILITY. WITH A SURFACE TEMPERATURE
AT 98F...THE CONVECTIVE POTENTIAL SHOULD APPROACH OR SURPASS
5000J/KG. AS A RESULT...SEVERE STORMS MAY DEVELOP ALONG THE SURFACE
BOUNDARIES. SATELLITE DERIVED IMAGERY AT 18Z INDICATED THAT THE
25-35MM PRECIPITABLE WATER PLUME HAD MADE ITS WAY TO ABOUT MERRIMAN
AND SIDNEY.
&&

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
    WITH INSTABILITY AND MOISTURE IN PLACE...IT APPEARS THAT
SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH AND EAST OF THE
BOUNDARIES DISCUSSED ABOVE. THAT WOULD PUT THEM OVER MOST OF WESTERN
AND NORTH CENTRAL NEBRASKA. A FEW SEVERE THUNDERSTORMS MAY BE
POSSIBLE...ESPECIALLY ALONG AND EAST OF HIGHWAY 83.     AROUND
MIDDAY SATURDAY...THE SURFACE FRONT MOVES THROUGH AND STALLS NEAR
THE KANSAS-NEBRASKA BORDER. THE BOUNDARY LAYER MIXING RATIO
INDICATES THAT MOISTURE SHOULD POOL ALONG THE SURFACE BOUNDARY BY
EARLY SUNDAY.
    BY SUNDAY EVENING...THE SURFACE FRONT MOVES BACK UP INTO CENTRAL
AND WESTERN NEBRASKA OR CONTINUES STALLED ALONG THE KANSAS-NEBRASKA
BORDER. IN BOTH SCENARIOS... BOUNDARY LAYER DEWPOINTS INDICATE
MASSIVE MOISTURE POOLING ALONG THE BOUNDARY. THAT WOULD WARRANT THE
INTRODUCTION OF AT SOME CHANCE OF THUNDERSTORMS IN WESTERN AND NORTH
CENTRAL NEBRASKA. THERE IS SOME UNCERTAINTY CONCERNING THE POSITION
OF THE SURFACE BOUNDARY. AT THIS TIME...THE UNCERTAINTY SPANS ABOUT
100 MILES. AS A RESULT...WE WILL KEEP THE PROBABILITY LOW FOR SUNDAY
NIGHT.
&&

.LONG TERM...MONDAY THROUGH FRIDAY.
    BY LATE MONDAY MORNING...THE DRY LINE PUSHES INTO NORTHWEST
NEBRASKA...BUT RETREATS AGAIN BY MONDAY EVENING. THE SURFACE FRONT
THEN LINES UP JUST SOUTH OF THE SOUTH DAKOTA BORDER. THIS AGAIN
LEAVES A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT.
    THE NEXT CHANCE THEN APPEARS TO BE FRIDAY ALONG THE DRY LINE IN
THE PANHANDLE AND NORTHWEST NEBRASKA.
    THE SURGE OF THE DRY LINE INTO WESTERN NEBRASKA MONDAY WILL
ALLOW TEMPERATURES IN WESTERN NEBRASKA TO EQUAL OR EXCEED 100. THEN
THE PRESENCE OF THE SURFACE FRONT AND ITS ASSOCIATED HIGHER
DEWPOINTS...CLOUDINESS AND PRECIPITATION WILL BRING MODERATION OF
THE TEMPERATURES TUESDAY THROUGH FRIDAY.
&&

.AVIATION...
    VFR CONDITIONS SHOULD PREVAIL OVER A MAJORITY OF THE TWEB ROUTES
THROUGH THE EARLY MORNING HOURS. ISOLATED TO SCATTERED CONVECTION
MAY CREATE AREAS OF MFVR TO IFR CONDITIONS...MAINLY DUE TO HEAVY
RAINFALL...AND LIGHT AIRCRAFT SHOULD AVOID THESE CELLS. LIGHT FOG
MAY ALSO BE POSSIBLE OVER THE LARGER RIVER VALLEYS AND AREAS THAT
RECEIVE HEAVIER RAINFALL...LEADING TO MVFR CONDITIONS WITH VSBY OF 2
TO 5 MILES EXPECTED.
&&

.FIRE WEATHER...
    HOT...DRY CONDITIONS OVER WESTERN NEBRASKA COMBINED WITH
THUNDERSTORMS CONTAINING LITTLE PRECIPITATION AND STRONG GUSTY WINDS
SHOULD CONTINUE THE EXTREME FIRE WEATHER CONDITIONS THROUGH MID
EVENING AND RFW WILL BE ALLOWED TO CONTINUE TO EXPIRATION. A COLD
FRONT WILL ALSO APPROACH THE PINE RIDGE AREA EARLY THIS MORING AND
BE A FOCUS FOR A WIND SHIFT FROM SOUTHEAST TO THE NORTHWEST. ANY
ACTIVE FIRE AREAS SHOULD BE MONITORED FOR THIS EVENT.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FIRE ZONE 204
UNTIL 9 PM MDT.
&&

SPRINGER/13
Hazardous weather outlook, Aug 10, 2:56 PM MDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT FRI AUG 10 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-111200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
356 PM CDT FRI AUG 10 2007 /256 PM MDT FRI AUG 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE POSSIBLE THIS EVENING
ACROSS MUCH OF THE OUTLOOK AREA. STRONG HEATING AND AVAILABLE LOW
LEVEL MOISTURE WILL LEAD TO MODERATELY TO STRONG INSTABILITY AND
SOME STORMS ARE EXPECTED TO REACH SEVERE LEVELS. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE MAIN THREATS.

SOME OF THE STORMS WILL CONTAIN LITTLE RAINFALL ACROSS THE EASTERN
PANHANDLE...AND COMBINED WITH THE HOT TEMPERATURES AND LOW
RELATIVE HUMIDITY LEVELS...EXTREME FIRE CONDITIONS CAN BE EXPECTED
THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Aug 10, 11:30 AM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 PM CDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     HAIL             6 ESE LYNCH             42.80N 98.36W
08/10/2007  E1.25 INCH       BOYD               NE   PUBLIC

&&

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:19 PM MDTSevere Thunderstorm WarningLBFBrown41 min
Aug 9, 6:26 PM MDTSevere Thunderstorm WarningLBFHolt, Rock34 min
Aug 9, 6:43 PM MDTTornado WarningLBFHolt32 min
Aug 9, 6:56 PM MDTSevere Thunderstorm WarningLBFHolt, Rock64 min
Aug 9, 7:06 PM MDTSevere Thunderstorm WarningLBFCherry54 min
Aug 9, 7:12 PM MDTTornado WarningLBFHolt33 min
Aug 9, 7:35 PM MDTSevere Thunderstorm WarningLBFGarfield25 min
Aug 9, 7:35 PM MDTSevere Thunderstorm WarningLBFWheeler40 min
Aug 9, 7:40 PM MDTTornado WarningLBFHolt35 min
Aug 9, 8:07 PM MDTSevere Thunderstorm WarningLBFWheeler38 min
Aug 9, 9:18 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt27 min
Aug 10, 12:10 AM MDTSevere Thunderstorm WarningLBFHolt50 min
Aug 10, 12:20 AM MDTTornado WarningLBFHolt41 min
Aug 10, 1:40 AM MDTSevere Thunderstorm WarningLBFBoyd, Holt35 min
Aug 10, 3:00 AM MDTRed Flag WarningLBFArthur, Cherry, Deuel, Garden, Grant, Keith and 1 more18 hr
Aug 10, 11:13 AM MDTSevere Thunderstorm WarningLBFBoyd, Holt25 min
Aug 10, 5:45 PM MDTSevere Thunderstorm WarningLBFGarden45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.